Journal Article

Robust stability of a class of linear time‐varying systems

M. De La Sen

in IMA Journal of Mathematical Control and Information

Published on behalf of Institute of Mathematics and its Applications

Volume 19, issue 4, pages 399-418
Published in print December 2002 | ISSN: 0265-0754
Published online December 2002 | e-ISSN: 1471-6887 | DOI:
Robust stability of a class of linear time‐varying systems

Show Summary Details


This paper firstly considers the exponential stability of unforced linear systems of slowly time‐varying dynamics. Possible switchings of the system structure to unstable dynamics during certain finite time intervals are admitted. The maintenance of global exponential stability does not necessarily require at most a finite number of switchings in the dynamics while infinitely many switches can also lead to stability. The mechanism to achieve stability under infinitely many switches in the dynamics is to maintain the system in the stable region during time intervals of sufficiently large length without switches provided that the system dynamics evolves at a sufficiently small rate with time. Special attention is paid to the robust tolerance to a class of state disturbances and to the case of a time‐varying matrix of dynamics that possess either piecewise constant or constant eigenvalues. The obtained results can be relevant for their use in stability issues for the cases of multimodel non‐adaptive and adaptive control with improved transient performances.

Keywords: Bohl transformations; exponential stability; time‐varying linear systems

Journal Article.  0 words. 

Subjects: Mathematics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.